Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 213, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 11, 2020, 6:31 PM MDT for Baca County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2020, 6:31 PM MDT (00:31 UTC)
- Expired
- Aug 11, 2020, 7:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Baca County, CO
The radar
The Pueblo radar (KPUX), 200 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 2049 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006 WUUS55 KPUB 120031 SVRPUB COC009-120115- /O.NEW.KPUB.SV.W.0213.200812T0031Z-200812T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Pueblo CO 631 PM MDT Tue Aug 11 2020 The National Weather Service in Pueblo has issued a * Severe Thunderstorm Warning for... Central Baca County in southeastern Colorado... * Until 715 PM MDT. * At 631 PM MDT, a severe thunderstorm was located near Vilas, or 9 miles southeast of Springfield, moving east at 15 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Vilas. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3728 10261 3740 10252 3736 10216 3710 10240 TIME...MOT...LOC 0031Z 286DEG 12KT 3732 10248 HAIL...1.25IN WIND...<50MPH $$ kam
4 follow-up statements
989
WWUS55 KPUB 120042
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
642 PM MDT Tue Aug 11 2020
COC009-120115-
/O.CON.KPUB.SV.W.0213.000000T0000Z-200812T0115Z/
Baca CO-
642 PM MDT Tue Aug 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHEASTERN BACA COUNTY...
At 642 PM MDT, a severe thunderstorm was located near Vilas, or 12
miles southeast of Springfield, moving east at 20 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Vilas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3725 10257 3740 10250 3736 10216 3710 10240
TIME...MOT...LOC 0042Z 266DEG 18KT 3731 10243
HAIL...1.50IN
WIND...<50MPH
$$
kam916 WWUS55 KPUB 120049 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 649 PM MDT Tue Aug 11 2020 COC009-120115- /O.CON.KPUB.SV.W.0213.000000T0000Z-200812T0115Z/ Baca CO- 649 PM MDT Tue Aug 11 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHEASTERN BACA COUNTY... At 649 PM MDT, a severe thunderstorm was located 7 miles southeast of Vilas, or 15 miles southeast of Springfield, moving east at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Vilas. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3727 10251 3739 10244 3736 10216 3710 10240 TIME...MOT...LOC 0049Z 291DEG 13KT 3728 10239 HAIL...1.00IN WIND...<50MPH $$ kam
357
WWUS55 KPUB 120102
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
702 PM MDT Tue Aug 11 2020
COC009-120115-
/O.CON.KPUB.SV.W.0213.000000T0000Z-200812T0115Z/
Baca CO-
702 PM MDT Tue Aug 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EAST CENTRAL BACA COUNTY...
At 702 PM MDT, a severe thunderstorm was located 9 miles southwest of
Walsh, or 17 miles southeast of Springfield, moving east at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of east
central Baca County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3722 10248 3733 10239 3734 10218 3715 10236
3721 10247
TIME...MOT...LOC 0102Z 287DEG 12KT 3726 10235
HAIL...1.00IN
WIND...<50MPH
$$
kam562
WWUS55 KPUB 120112
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
712 PM MDT Tue Aug 11 2020
COC009-120122-
/O.EXP.KPUB.SV.W.0213.000000T0000Z-200812T0115Z/
Baca CO-
712 PM MDT Tue Aug 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BACA COUNTY WILL
EXPIRE AT 715 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 3722 10248 3733 10239 3734 10218 3715 10236
3721 10247
TIME...MOT...LOC 0112Z 286DEG 12KT 3725 10231
$$
kamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:58 PM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 11, 2:58 PM MDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 258 PM MDT Tue Aug 11 2020 .SHORT TERM...(This evening through Wednesday) Issued at 254 PM MDT Tue Aug 11 2020 Main forecast concerns/challenges this period are with thunderstorm trends late this afternoon through early evening, with primarily dry conditions then expected for the remainder of the forecast period. Latest radar imagery continues to depict isolated showers and storms developing along and ahead of surface trough across far southeast CO. Some intensification of these storms has occurred, however, intensity has remained on the weaker side. This has likely been due to slightly less forcing along with this development working through some drier air. While confidence is lower with convective trends in this location, this development is moving right into an axis of moderate to strong instability with bulk shear values approaching 40 kt. So, there still remains a severe threat in this location, south of Hwy 50 and along/east of a Lamar to Campo line through 6 pm. Large hail and damaging winds are still the main hazards. Additional thunderstorm chances this afternoon through early evening will be for the eastern portions of Kiowa and Prowers county, along and northeast of a Eads to Hartman line. The current broken line of thunderstorms developing to the northeast from Limon to Clarkville will likely continue to the east and once again, encounter a more unstable environment with higher dewpoint air and much stronger shear. Further intensification of the current development is expected and with isolated supercellular development expected given the overall environment. This is already beginning to occur, with the current storm just to the southeast of Limon. This storm or storms in this location will be an area to monitor, as it's possible for them to slide more east southeast over the next several hours. If this occurs, then a large hail and damaging wind risk would be expected across parts of eastern Kiowa and Prowers, through around 6- 7 pm. Mainly dry weather then expected later this evening into Wednesday with temps rising into the 90s to around 100 in plains, and mid to upper 80s in the mountain valleys on Wednesday. .LONG TERM...(Wednesday night through Tuesday) Issued at 254 PM MDT Tue Aug 11 2020 Wednesday night through Friday...An upper-level high is expected to be centered over central New Mexico at the start of the long- term period (6 pm MDT Wednesday). This high is expected to remain nearly stationary as a tropical system over the eastern Pacific slowly moves northward, resulting in westerly flow aloft. The westerly flow will keep temperatures hot, near 100, and dry across the plains. Meanwhile, temperatures in the high valleys are expected to be in the 80s to near 90. Enough moisture is anticipated to circulate around the high pressure to produce isolated to scattered showers and thunderstorms over the mountains Thursday and Friday afternoon, with the potential for a storm or two making it to the interior valleys and possibly the I-25 corridor. Saturday and Sunday...As the tropical system continues to move farther out to sea, the high pressure over New Mexico is expected to begin retrograding back west to near the Great Basin region, bringing more northwesterly flow aloft to Colorado. Meanwhile, a trough is expected to propagate east across the Canadian border, which will send a cool front through the plains late Saturday night or early Sunday. This cool front is anticipated to drop temperatures across the plains and bring an increase in moisture to much of the region. The added moisture will bring a better chance for showers and storms to the entire area. Afternoon highs are expected to decrease to the upper 80s by Sunday across the plains, with temperatures in the high valleys generally remaining in the 80s. Monday and Tuesday...Latest guidance indicates that the high pressure system will remain relatively stationary over the Great Basin for the beginning of next week. Moisture is expected to circulate around the high, bringing chances for showers and thunderstorms to the area each afternoon and evening, with the best chances being over the mountains. Temperatures are not anticipated to change all that much from Sunday's highs. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 254 PM MDT Tue Aug 11 2020 VFR and mainly dry conditions expected across the TAF sites this forecast period. The previously mentioned potential for an isolated shower or storm to the north of COS late this afternoon has ended with any remaining shower or thunderstorm development into the evening expected to be well to the east of the terminals. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RODRIGUEZ LONG TERM...CARLBERG AVIATION...RODRIGUEZ
Hazardous weather outlook, Aug 11, 11:24 AM MDT, 7 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1124 AM MDT Tue Aug 11 2020 COZ058>089-093>099-121730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1124 AM MDT Tue Aug 11 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible across the eastern plains and Palmer Divide this afternoon and evening, and one or two severe storms will be possible over the plains generally east of a Limon to La Junta to Kim line. Hail up to golf ball size and winds over 60 mph will be possible with the stronger storms, along with frequent lightning and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated afternoon thunderstorms are expected daily over the mountains from Thursday through the middle of next week, and a few storms may extend into the eastern plains as well starting Saturday. The primary risks with any storms will be lightning and gusty outflow winds. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening over the eastern plains. 29/GARBEROGLIO
In the hours before
Special weather statement, Aug 11, 4:40 PM MDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Pueblo CO 440 PM MDT Tue Aug 11 2020 COZ099-112315- Springfield Vicinity/Baca County CO- 440 PM MDT Tue Aug 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BACA COUNTY UNTIL 515 PM MDT... At 440 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Pritchett, or 15 miles northwest of Springfield, moving east at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Baca County. LAT...LON 3750 10296 3759 10288 3760 10257 3734 10266 TIME...MOT...LOC 2240Z 285DEG 7KT 3752 10287 kam
Special weather statement, Aug 11, 5:32 PM MDT, 59 minutes before
Special Weather Statement National Weather Service Pueblo CO 532 PM MDT Tue Aug 11 2020 COZ099-120000- Springfield Vicinity/Baca County CO- 532 PM MDT Tue Aug 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 600 PM MDT... At 532 PM MDT, Doppler radar was tracking a strong thunderstorm over Springfield, moving southeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Springfield and Vilas. LAT...LON 3746 10277 3751 10259 3739 10233 3720 10261 TIME...MOT...LOC 2332Z 325DEG 12KT 3740 10263 kam
Special weather statement, Aug 11, 6:18 PM MDT, 13 minutes before
Special Weather Statement National Weather Service Pueblo CO 618 PM MDT Tue Aug 11 2020 COZ099-120045- Springfield Vicinity/Baca County CO- 618 PM MDT Tue Aug 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 645 PM MDT... At 618 PM MDT, Doppler radar was tracking a strong thunderstorm near Vilas, or 9 miles southeast of Springfield. This storm was nearly stationary. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Vilas. LAT...LON 3730 10223 3712 10243 3730 10266 3743 10251 TIME...MOT...LOC 0018Z 123DEG 3KT 3730 10250 kam
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:18 PM MDT | Special Weather Statement | PUB | Baca | 27 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.